Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 21, 2017, 3:34 AM EDT for Lee County, Florida. It took effect at Mar 21, 2017, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 3:34 AM EDT (07:34 UTC)
- In effect from
- Mar 21, 2017, 1:00 PM EDT
- Expired
- Mar 21, 2017, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS82 KTBW 210734 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 334 AM EDT Tue Mar 21 2017 ...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... .A very dry airmass will remain parked over the region today, bringing widespread critically low afternoon humidities. Long durations of low humidities coupled with high ERCs will generate red flag conditions in some areas. FLZ265-211945- /O.NEW.KTBW.FW.W.0006.170321T1700Z-170321T2300Z/ Inland Lee- 334 AM EDT Tue Mar 21 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR...LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERCS. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. * AFFECTED AREA...Inland Lee. * WIND...Light and variable winds this morning will become southerly late this morning and shift to the west in the afternoon. Wind speeds will generally remain below 10 mph. * HUMIDITY...25 to 35 percent for up to 5 hours. * ERC...37 to 40. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 8:06 PM EDT, 7 hours 28 minutes earlier.
Area forecast discussion, Mar 20, 8:06 PM EDT, 7 hours 28 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 806 PM EDT Mon Mar 20 2017 .UPDATE... Another quiet evening across the forecast area with the sea breezes beginning to wind down. Skies will remain mainly clear overnight and with winds becoming light and variable there could be some patchy ground fog in the typical fog prone low lying areas and near lakes and streams. For Tuesday we'll see another pleasant day with the light winds becoming southwest to west in the afternoon as the surface ridge shifts south to across south Florida and the west coast sea breeze develops. Temperatures will continue to be near to a few degrees below normal. Overall the current grids/zone forecast look on track with no evening updated planned. && .AVIATION... Patchy ground fog will be possible over inland areas tonight and could cause some brief MVFR visibilities at LAL, PGD, FMY, and RSW. Otherwise, VFR conditions are expected through Tuesday. Wind will become light and variable tonight then become southwest to west around midday and increase to 7 to 11 knots during the afternoon. && .MARINE... Winds will generally remain less than 15 knots and seas 3 feet or less through midweek as high pressure remains across the waters. Late in the week a cold front moves across the waters with high pressure behind it setting up an increased northeast to east flow for late in the week. Present marine forecast looks ok with no major changes planned for late evening forecast. && .Preliminary Point Temps/PoPs... TPA 58 76 61 78 / 0 0 0 0 FMY 56 80 59 81 / 0 0 0 0 GIF 54 81 59 84 / 0 0 0 0 SRQ 55 74 60 73 / 0 0 0 0 BKV 47 78 54 80 / 0 0 0 0 SPG 61 76 64 77 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...69/Close UPPER AIR...27/Shiveley DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, Mar 20, 3:41 AM EDT, 23 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 341 AM EDT Mon Mar 20 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-201945- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 341 AM EDT Mon Mar 20 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Several hours of relative humidity at or below 35 percent and low fuel moisture will combined to create critical fire weather conditions this afternoon. Avoid burning as fires will be capable of spreading rapidly. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.